IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 14093 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4950    
    Printed182    
    Emailed1    
    PDF Downloaded207    
    Comments [Add]    
    Cited by others 2    

Recommend this journal

 

 DRUG WATCH
Year : 2011  |  Volume : 43  |  Issue : 1  |  Page : 76-77

Ranitidine-induced thrombocytopenia: A rare drug reaction


Department of Skin and VD, Kasturba Medical College, Mangalore, India

Correspondence Address:
Amit V Bangia
Department of Skin and VD, Kasturba Medical College, Mangalore
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.75676

Rights and Permissions

H 2 antagonist ranitidine causing thrombocytopenia is a rare drug phenomenon. Here we present a case of 55 year old female of pustular psoriasis who presented with fever and vomiting. Patient. was started on roxithromycin, iv ondensetron, paracetamol and iv ranitidine. Complete blood count revealed neutrophilia with normal blood picture. However repeat investigations showed falling WBC and platelet count. After excluding other causes of pancytopenia we concluded that ranitidine was the cause for this atypical drug reaction, more so when the blood picture improved within 72 hrs of ranitidine withdrawal.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow